Mississippi, 2012Tornado and Hail in Mississippi, January 22 to 23, 2012
January 22 to 23, 2012 · NWS JAN · 13 events in 9 counties and zones
A powerful storm system swept across the region during the late evening into early morning hours pushing a strong cold front across the ArkLaMiss. Several severe storms developed across portions of the central Mississippi, including one storm that developed a tornado in northern Bolivar County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $845,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system swept across the region during the late evening into early morning hours pushing a strong cold front across the ArkLaMiss. Several severe storms developed across portions of the central Mississippi, including one storm that developed a tornado in northern Bolivar County. Damaging thunderstorm winds and hail up to golf ball size also occurred around the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 22, 9:42 PM CST, 52 minutes earlier.
Area forecast discussion, Jan 22, 9:42 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CST SUN JAN 22 2012
.UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM
MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE
WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR
OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE
ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20
AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE
LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE
NEXT FEW HOURS AHEAD OF THE LINE.
WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN
LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE
STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS
VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET
GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON.
AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS
GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT
THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS
WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/
&&
PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/
.SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY
MONDAY...
DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF
THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S
EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING
INTO EARLY MONDAY MORNING. IN THE WAKE OF A NORTHWARD LIFTING WARM
FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE
DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND
NOW SIT IN THE MID 60S AREAWIDE. ONCE AGAIN...THIS IS JUST ONE
INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT
CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE
DEEP SOUTH.
THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH
MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND
BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND
OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT. THIS TROUGH WILL BE THE
DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL
ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY
TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND
THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. AHEAD
OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF
MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD
TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA
TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF
60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS
TORNADOES...SOME OF WHICH COULD BE STRONG. THE BEST TIME FRAME FOR
ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY.
WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE
LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN
TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER
WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE
WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN
LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA. HERE THE
LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB
CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE
MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS
MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS
CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH
AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY
THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE
SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP
STEADILY ERODES. HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS
DEVELOPING AHEAD OF THE FRONT. IMPRESSIVE 0-1KM HELICITY VALUES ON
THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC
SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG...
ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.
A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES
ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT
WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING
FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2. IN
ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS
AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE
WEST ALONG THE INTERSTATE 20 CORRIDOR. THIS HAS YIELDED A MODERATE
RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA
CATEGORIZED WITH A SLIGHT RISK. EMBEDDED BOWING STRUCTURES ALONG
THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL
FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT
WITH THIS FRONT.
DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE
EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING.
SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE
REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE
FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY
NIGHT COOL INTO THE 40S. /19/
&&
.AVIATION...
LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM.
THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU
GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE
SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH
WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF
PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE
MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG
AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL
QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 67 42 67 / 70 12 0 43
MERIDIAN 62 70 40 67 / 75 14 0 44
VICKSBURG 53 64 41 67 / 62 10 0 39
HATTIESBURG 65 74 46 66 / 76 24 3 61
NATCHEZ 53 67 47 67 / 58 11 0 52
GREENVILLE 49 60 40 66 / 78 7 0 20
GREENWOOD 53 62 40 68 / 78 8 0 21
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST SUN JAN 22 2012
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES-
113 PM CST SUN JAN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL
MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST
ARKANSAS.
.DAY ONE...TONIGHT AND MONDAY
A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A
POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS
OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING
AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS
AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO
HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER.
THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF
60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO
OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE
EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON
TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST
OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM.
EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS
CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.
LAZ023>026-MSZ059>064-072>074-231915-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST-
113 PM CST SUN JAN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI AND NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND MONDAY
A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO
THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE
SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF
INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW
SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS.
TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE
STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN
7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN
MIDNIGHT AND 4 AM.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
CME
In the hours before
Special weather statement, Jan 22, 10:27 PM CST, 7 minutes before
ARZ075-230455-
CHICOT AR-
1027 PM CST SUN JAN 22 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CST SUN JAN 22 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES SOUTHWEST OF DERMOTT AT 1027
PM CST...MOVING EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3357 9135 3352 9131 3352 9126 3356 9125
3357 9124 3354 9122 3347 9112 3346 9112
3345 9117 3350 9118 3346 9123 3343 9122
3337 9145 3352 9146 3357 9145
TIME...MOT...LOC 0427Z 249DEG 41KT 3344 9155
JAEvent by event
7 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.
Tornado, Bolivar
- When
- January 22, 10:34 PM CST to 10:38 PM CST
- Where
- Bolivar County, 1.43 mi SSE of Alligator to 2.02 mi ENE of Alligator Booga Fld
- Rating
- EF2
- Path length
- 3.41 mi
- Path width
- 332 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $700,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.080, -90.715
Four mobile homes were destroyed including eight with major damage. A number of other homes had heavy damage along the path, two metal frame buildings were destroyed, and several power poles were snapped. A 200 foot radio tower was blown down and mangled, a grain bin was blown away, and numerous trees and power lines were blown down. Maximum wind speeds were around 120 mph.
Thunderstorm Wind, Bolivar
- When
- January 22, 10:35 PM CST
- Where
- Bolivar County, 0.55 mi SE of Duncan
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Post Office
- Coordinates
- 34.045, -90.742
A fence was destroyed, a few shingles were blown off houses, an agricultural pivot was overturned, and numerous trees were blown down around Duncan.
Hail, Bolivar
- When
- January 22, 10:37 PM CST
- Where
- Bolivar County, 1.5 mi SSE of Duncan
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Post Office
- Coordinates
- 34.030, -90.740
Quarter to golf ball sized hail, likely driven by wind, broke some windows in Duncan.
Thunderstorm Wind, Washington
- When
- January 22, 10:55 PM CST
- Where
- Washington County, 1.8 mi SW of North Greenville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 33.430, -91.050
A mobile home was damaged in the Elizabeth Community. Trees and power lines were also blown down in the area and a carport was blown away.
Thunderstorm Wind, Scott
- When
- January 23, 1:03 AM CST
- Where
- Scott County, 0.9 mi SE of Morton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.340, -89.660
A couple of trees were blown down near Morton.
Hail, Rankin
- When
- January 23, 1:06 AM CST
- Where
- Rankin County, Puckett
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.080, -89.780
Hail, Newton
- When
- January 23, 1:15 AM CST
- Where
- Newton County, Union
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.570, -89.120
Thunderstorm Wind, Newton
- When
- January 23, 1:15 AM CST
- Where
- Newton County, Union
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.570, -89.120
An awning was blown off of a gas station near Union.
Thunderstorm Wind, Grenada
- When
- January 23, 1:25 AM CST
- Where
- Grenada County, 2.3 mi E of Futheyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.780, -89.740
One tree was blown down onto a house on Pegg Street and another was blown down near Gore Springs.
Hail, Kemper
- When
- January 23, 1:52 AM CST
- Where
- Kemper County, 0.58 mi W of De Kalb
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -88.660
Thunderstorm Wind, Lauderdale
- When
- January 23, 2:30 AM CST to 2:50 AM CST
- Where
- Lauderdale County, 3.12 mi SW of Hookston to 2.14 mi SSW of Lauderdale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.400, -88.840
A swath of damaging winds began by downing several pine trees near Suqualena. A mobile home and a brick home then received minor roof damage near Marion with several trees and a few power lines downed on Sam Lackey Road. The Lauderdale County Emergency Manager spotted a funnel cloud with this storm but a tornado never touched down.
Hail, Lauderdale
- When
- January 23, 2:35 AM CST
- Where
- Lauderdale County, 1.81 mi SW of Bailey
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.450, -88.750
Thunderstorm Wind, Clarke
- When
- January 23, 3:25 AM CST
- Where
- Clarke County, 2.72 mi SW of Ray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.150, -88.750
A few trees were blown down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, January 22, 2012$6.9 million · EF2 · 51 events
- Winter Weather in Kansas, January 22, 20121 death · 6 injured · $25,000 · 1 event
- Tornadoes and Hail in Illinois, January 22, 2012$292,000 · EF2 · 13 events
- Avalanche in Colorado, January 22, 20121 death · 1 event
- Avalanche in Colorado, January 22, 20121 death · 1 event
- Tornadoes and Hail in Kentucky, January 22 to 23, 20121 injured · $535,000 · EF1 · 24 events
- Dust Storm and High Wind in Texas, January 22, 2012$935,000 · 61 kt wind · 22 events
- Tornado and Hail in Arkansas, January 22, 2012$201,000 · EF1 · 13 events
- Tornado and Hail in Tennessee, January 22 to 23, 2012$191,000 · EF1 · 10 events
- Damaging Winds in Tennessee, January 22 to 23, 2012$166,000 · 54 kt wind · 26 events
- High Wind in Texas, January 22, 2012$50,000 · 67 kt wind · 40 events
- Tornado and Hail in Mississippi, January 22 to 23, 2012$127,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356944, 361939, 356945, 356946, 357479, 357480, 357481, 357482, 357483, 357484, 357485, 357486, 357488.